Alert archive / Colorado / Freeze Watches in 2016
Freeze Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Sep 22, 2016, 2:51 PM MDT for 5 counties in Colorado. It took effect at Sep 24, 2016, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 2:51 PM MDT (20:51 UTC)
- In effect from
- Sep 24, 2016, 12:00 AM MDT
- Expired
- Sep 23, 2016, 3:03 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS75 KPUB 222051 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT THU SEP 22 2016 COZ069>071-230500- /O.NEW.KPUB.FZ.A.0001.160924T0600Z-160924T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 251 PM MDT THU SEP 22 2016 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...FREEZING TEMPERATURES WILL BE POSSIBLE FOR SEVERAL HOURS FRIDAY NIGHT WITH THE POTENTIAL FOR A WIDESPREAD KILLING FREEZE. * IMPACT...TENDER VEGETATION COULD BE SEVERELY DAMAGED OR KILLED BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
719 WWUS75 KPUB 230341 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 941 PM MDT THU SEP 22 2016 COZ069>071-231215- /O.CON.KPUB.FZ.A.0001.160924T0600Z-160924T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 941 PM MDT THU SEP 22 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...FREEZING TEMPERATURES WILL BE POSSIBLE FOR SEVERAL HOURS FRIDAY NIGHT WITH THE POTENTIAL FOR A WIDESPREAD KILLING FREEZE. * IMPACT...TENDER VEGETATION COULD BE SEVERELY DAMAGED OR KILLED BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
733 WWUS75 KPUB 231011 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 411 AM MDT FRI SEP 23 2016 COZ069>071-231815- /O.CON.KPUB.FZ.A.0001.160924T0600Z-160924T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 411 AM MDT FRI SEP 23 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...TEMPERATURES IN THE MID TO UPPER 20S WILL BE POSSIBLE FOR SEVERAL HOURS LATE FRIDAY NIGHT INTO SATURDAY MORNING WITH THE POTENTIAL FOR A WIDESPREAD KILLING FREEZE. * IMPACT...TENDER VEGETATION COULD BE SEVERELY DAMAGED OR KILLED BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
156 WWUS75 KPUB 231711 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT FRI SEP 23 2016 COZ069>071-240115- /O.CON.KPUB.FZ.A.0001.160924T0600Z-160924T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1111 AM MDT FRI SEP 23 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...TEMPERATURES IN THE MID TO UPPER 20S WILL BE POSSIBLE FOR SEVERAL HOURS LATE FRIDAY NIGHT INTO SATURDAY MORNING WITH THE POTENTIAL FOR A WIDESPREAD KILLING FREEZE. * IMPACT...TENDER VEGETATION COULD BE SEVERELY DAMAGED OR KILLED BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
591 WWUS75 KPUB 232103 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT FRI SEP 23 2016 COZ069>071-240515- /O.UPG.KPUB.FZ.A.0001.160924T0600Z-160924T1500Z/ /O.NEW.KPUB.FZ.W.0003.160924T0600Z-160924T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 303 PM MDT FRI SEP 23 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS LATE TONIGHT INTO SATURDAY MORNING WITH THE POTENTIAL FOR A WIDESPREAD KILLING FREEZE. * IMPACT...TENDER VEGETATION COULD BE SEVERELY DAMAGED OR KILLED BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Sep 22, 11:39 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 22, 11:39 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 AM MDT THU SEP 22 2016 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Thu Sep 22 2016 Currently...a few light rain showers will continue over the southern Sangre de Cristo mountains, east into Las Animas County, before dissipating around sunrise. Elsewhere, dry conditions prevail with temperatures in the mid 50s to mid 60s. Today...a large upper level low is forecast to strengthen and move into the Great Basin by this afternoon. This will continue to put southern Colorado in broad southwesterly flow aloft. Water vapor imagery indicates moisture will be more limited today, with less cloud cover expected. This should allow for temperatures to warm into the mid 80s to mid 90s across the region. Showers and thunderstorms are expected to develop by early afternoon over the mountains, and should spread east into the I-25 corridor by late afternoon. The primary threats from thunderstorms will be gusty outflow winds to 45 mph, small hail and lightning. Fire weather conditions will also need to be monitored for this afternoon across the plains. Winds will be gusty out of the southwest, but humidity values are expected to remain above 20 percent. Tonight...the upper low will shift east into Utah with continued southerly flow across Colorado. Showers and thunderstorms, ongoing during the evening, will lift northeast out of the eastern plains and dissipate through midnight. Dry conditions are expected to prevail over the plains once storms dissipate and move off as we head into Friday morning. Across the continental divide, moisture and favorable upslope flow will keep showers and thunderstorms going all night, with an increase in coverage late as upper level energy works into western Colorado. An inch or two of snow will be possible over the continental divide peaks by Friday morning. Elevated winds and clouds across the region should keep overnight lows in the 60s over the lower elevations. Mozley .LONG TERM...(Friday through Wednesday) Issued at 346 AM MDT Thu Sep 22 2016 A strong trough will move across the region on Friday. This will bring windy conditions to the area along with a chance of a few strong storms along the CO/KS border. It will be cooler this weekend with a chance of showers over parts of the region. A hard freeze is likely for the San Luis Valley Saturday morning. Drier and more tranquil weather will prevail next week. Friday... This will be the most active day of the period. Gusty winds will prevail across the region...and critical fire weather conditions will be in place as lower RH values combine with the wind to permit for extreme fire behavior to occur. The best chance for the lowest RH values will be over the greater I-25 corridor region as critical RH values (<15%) will likely occur. One or two strong to severe storms will be possible along the border late Friday and Friday evening. Given the T/Td spreads out east...storms will be high based and will be racing north-northeast...so expect strong winds to be the primary severe weather threat. Some snow will be possible...especially early Friday...mainly above treeline in the mtns. The best chance will be along the contdvd. Snow amounts will be light. Saturday... Quite a bit of dry air will be advected over the plains most of saturday...so expect mostly sunny skies and cool weather across the lower elevations. moisture will increase on the back side of the low...and expect clouds and showers to increase by afternoon across the central mtns. Temps on Sat will be roughly 15F cooler than Friday. Clouds will increase as usplope develops over the east slope of the s mtns late in the day Sat into Sat nite. We may see some showers develop along the mtns Sat nite. We will likely see a hard freeze across the San Luis Valley Saturday morning. Min temps will be in the 20s throughout the valley. Sunday... This should be the coolest day of the extended period. Weak troughieness over the region aloft and some upslope may keep clouds along the mtns/plains interface a good part of the day. Depending on how much instability can be realized...we may see some showers across this region during the day. Expect highs to only reach into the 60s across most of the plains and valleys. Some snow showers will be likely across the s mtns. Next Week... Simulations show some differences. GFS is rather dry throughout next week while the EC guidance indicates somewhat of a more troughieness pattern over the region through the week. For now decided to keep the area dry. Even if the EC verifies...the forcing appears to be rather weak. Temps will slowly warm up through the week. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM MDT Thu Sep 22 2016 VFR conditions expected at COS, PUB and ALS over the next 24 hours. Breezy south to southwest winds of 15-25kts can be expected at terminals this afternoon. Scattered showers and storms remain possible across the area through the evening, with the probability too low to include storms moving across the terminals. South to southwest flow aloft will increase across the area overnight as a strong jet core moves overhead. This will keep the potential for turbulence across the area through the period, along with the possiblity of breezy southerly winds staying up at ALS through the overnight hours. Should see COS and PUB mixing out relatively early tomorrow morning. && .PUB Watches/Warnings/Advisories... Fire Weather Watch from Friday afternoon through Friday evening for COZ227>232. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MW
Hazardous weather outlook, Sep 22, 11:46 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT THU SEP 22 2016 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS THROUGH THE AFTERNOON, WITH STORMS SPREADING EAST ACROSS THE EASTERN PLAINS THROUGH THE EVENING. LIGHTNING AND GUSTY OUTFLOW WINDS UP TO 45 MPH WILL BE THE PRIMARY THREATS FROM THUNDERSTORMS...WITH SMALL HAIL POSSIBLE ASSOCIATED WITH SOME OF THE STRONGER STORMS...ESPECIALLY OVER THE EASTERN PLAINS. THUNDERSTORMS WILL DISSIPATE OVER THE EASTERN PLAINS BY MIDNIGHT...WHILE AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE CONTINENTAL DIVIDE THROUGH FRIDAY MORNING. AN INCH OR TWO OF SNOW MAY ALSO BE POSSIBLE ALONG THE CONTINENTAL DIVIDE ABOVE 10000 FEET BY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...A STRONG STORM SYSTEM WILL MOVE OVER THE REGION. THIS WEATHER SYSTEM WILL BRING SOME LIGHT ACCUMULATING SNOW TO THE MOUNTAINTOPS ACROSS THE REGION...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. IT WILL ALSO BE QUITE WINDY ACROSS THE ENTIRE REGION...AND ELEVATED FIRE WEATHER CONDITIONS WILL BE IN PLACE ACROSS THE AREA...ESPECIALLY ALONG THE I-25 CORRIDOR. ALONG THE COLORADO AND KANSAS BORDER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF QUARTERS. FOR SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN DURING THE AFTERNOON. IN ADDITION...SOME LIGHT SNOW ACCUMULATIONS MAY OCCUR ACROSS THE CENTRAL MOUNTAINS AND SOUTHERN MOUNTAINS SATURDAY NIGHT. THROUGH THE REST OF THE PERIOD...SUNDAY THROUGH WEDNESDAY...ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS...AND ALONG THE CONTINENTAL DIVIDE TONIGHT. 23/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:00 PM MDT | Red Flag Warning | PUB | Crowley, El Paso, Huerfano, Las Animas, Otero, Pueblo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.